advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Scarsdale, New York, USA:

My 10 year old son was diagnosed about 10 months ago. After returning from a wonderful three week summer camp program where he had a great time, learned much, and achieved excellent control, his numbers have spiralled higher and higher, and our team has suggested more and more insulin in response. He has been suffering from Coxsackie virus. It appeared upon his return from camp. He has gone from a decided honeymoon dose of about 20 units/day to close to 40, in less than three weeks. Is it normal for the honeymoon to come to such an abrupt halt? Could the Coxsackie virus have had this much impact (the mouth sores are gone)? His activity level is somewhat less than at camp, but we have stuck religiously to his meal plan. Is there something else we should be considering to explain this abrupt climb in insulin requirements? Our team does not seem overly concerned.

Answer:

It is indeed quite common for the honeymoon period to come to an abrupt end in the face of a viral infection, so I am not surprised that the team is unconcerned. It looks as though he is now on a conventional insulin dose for a 10 year old boy.

DOB

DTQ-20000802145837
Original posting 16 Sep 2000
Posted to Honeymoon

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.